MAUDE Adverse Event Report: SYNTHES GMBH BURR ATTACHMENT-MEDIUM FOR PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH BURR ATTACHMENT-MEDIUM FOR PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 05.001.046
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Device evaluation: this device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, an evaluation was performed and it was determined that the reported condition of device generating heat identified during service and evaluation is confirmed.The assignable root cause was determined to be traced to maintenance, which is improper maintenance.Udi: (b)(4).
 
Event or Problem Description
It was reported by (b)(4) that during service and evaluation, it was determined that burr attachment device was generating heat.It was further observed that the device was making excessive noise, had illegible etch, and did not function.It was further determined that the device failed pretest for general condition, markings, and checking general function in running mode.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
BURR ATTACHMENT-MEDIUM FOR PEN DRIVE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES PRODUKTIONS GMBH
hauptstrasse 24
waldenburg 4437
SZ   4437
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key14321218
Report Number8030965-2022-03037
Device Sequence Number17272158
Product Code HWE
UDI-Device Identifier07611819167926
UDI-Public07611819167926
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown